Alert archive / Minnesota / Winter Weather Advisories in 2016

Winter Weather Advisory 7, NWS Twin Cities, MN

February 13, 201619 counties in Minnesota

NWS Twin Cities, MN issued this winter weather advisory at Feb 13, 2016, 2:52 AM CST for 19 counties in Minnesota. It took effect at Feb 13, 2016, 9:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2016, 2:52 AM CST (08:52 UTC)
In effect from
Feb 13, 2016, 9:00 PM CST
Expired
Feb 14, 2016, 8:59 AM CST
In force
12 hr
Issued by
NWS Twin Cities, MN

Counties Blue Earth County, MN, Brown County, MN, Chippewa County, MN, Faribault County, MN, Freeborn County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, Nicollet County, MN, Redwood County, MN, Renville County, MN, Sibley County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Waseca County, MN, Watonwan County, MN, Yellow Medicine County, MN

The radar

The Minneapolis radar (KMPX), 98 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 8.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2016-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2016-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -61 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1619 m above ground
0-6 km bulk shear
93 kt
0-1 km storm-relative helicity
-61 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

083 
WWUS43 KMPX 130852
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
252 AM CST SAT FEB 13 2016

...VERY COLD WIND CHILLS THIS MORNING... 
...SNOW AND PATCHY BLOWING SNOW TONIGHT AND SUNDAY MORNING...

.A WIND CHILL ADVISORY REMAINS IN EFFECT FOR WEST CENTRAL
WISCONSIN AND SOUTH CENTRAL MINNESOTA EARLY THIS MORNING. COLD
TEMPERATURES AND BRISK NORTHWEST WINDS WILL COMBINE TO PRODUCE
WIND CHILL READINGS AS LOW AS 25 DEGREES BELOW ZERO.

A WINTER WEATHER ADVISORY IS IN EFFECT FOR MUCH OF WEST CENTRAL
THROUGH SOUTH CENTRAL MINNESOTA FROM 9 PM THIS EVENING TO NOON
SUNDAY. SNOW WILL SPREAD ACROSS THE AREA SATURDAY EVENING AND
PERSIST INTO SUNDAY MORNING. SNOWFALL AMOUNTS OF 3 TO 5 INCHES ARE
EXPECTED. WHILE THIS OCCURS...SOUTHEAST WINDS FROM 15 TO 25 MPH
WILL DEVELOP ALONG WITH GUSTS TO AROUND 30 MPH. THE SNOW AND WIND
MAY LEAD TO AREAS OF BLOWING AND DRIFTING SNOW.

MNZ074-075-082-083-091-092-131700-
/O.UPG.KMPX.WS.A.0002.160214T0000Z-160214T1500Z/
/O.NEW.KMPX.WW.Y.0007.160214T0300Z-160214T1800Z/
/O.CON.KMPX.WC.Y.0006.000000T0000Z-160213T1400Z/
BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT-
INCLUDING THE CITIES OF...NEW ULM...ST. PETER...ST. JAMES...
MANKATO...FAIRMONT...BLUE EARTH
252 AM CST SAT FEB 13 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS
MORNING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
NOON CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN
EFFECT FROM 9 PM THIS EVENING TO NOON CST SUNDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.

* EXPECT SNOW TO DEVELOP AROUND 9 PM AND THEN DIMINISH AROUND 
  NOON SUNDAY. 

* THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN MIDNIGHT AND 6 
  AM SUNDAY. 

* TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED.

* WINDS GUSTING AS HIGH AS 30 MPH WILL CAUSE PATCHY BLOWING AND
  DRIFTING SNOW.

* PLAN ON SLIPPERY ROAD CONDITIONS.

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS
MORNING. 

* EXPECT WIND CHILLS AS COLD AS 25 BELOW ZERO BETWEEN NOW AND 7
  AM THIS MORNING...WITH THE COLDEST WIND CHILLS OCCURRING AROUND
  5 AM THIS MORNING.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING
FROM CAN BE OBTAINED BY CALLING 5 1 1.

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA
CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT
AND GLOVES.

$$

MNZ054>056-064-065-073-131700-
/O.UPG.KMPX.WS.A.0002.160214T0000Z-160214T1500Z/
/O.NEW.KMPX.WW.Y.0007.160214T0300Z-160214T1800Z/
LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE-RENVILLE-REDWOOD-
INCLUDING THE CITIES OF...MADISON...BENSON...MONTEVIDEO...
GRANITE FALLS...OLIVIA...REDWOOD FALLS
252 AM CST SAT FEB 13 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
NOON CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN
EFFECT FROM 9 PM THIS EVENING TO NOON CST SUNDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.

* EXPECT SNOW TO DEVELOP AROUND 9 PM AND THEN DIMINISH AROUND 
  NOON SUNDAY. 

* THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN MIDNIGHT AND 6 
  AM SUNDAY. 

* TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED. 

* WINDS GUSTING AS HIGH AS 30 MPH WILL CAUSE PATCHY BLOWING AND
  DRIFTING SNOW.

* PLAN ON SLIPPERY ROAD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING
FROM CAN BE OBTAINED BY CALLING 5 1 1.

$$

MNZ076-084-085-093-131700-
/O.NEW.KMPX.WW.Y.0007.160214T0300Z-160214T1800Z/
/O.CON.KMPX.WC.Y.0006.000000T0000Z-160213T1400Z/
LE SUEUR-WASECA-STEELE-FREEBORN-
INCLUDING THE CITIES OF...LE SUEUR...WASECA...OWATONNA...
ALBERT LEA
252 AM CST SAT FEB 13 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS
MORNING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
NOON CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN
EFFECT FROM 9 PM THIS EVENING TO NOON CST SUNDAY.

* EXPECT SNOW TO DEVELOP AROUND 9 PM AND THEN DIMINISH AROUND 
  NOON SUNDAY. 

* THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN MIDNIGHT AND 6 
  AM SUNDAY. 

* TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED.

* WINDS GUSTING AS HIGH AS 30 MPH WILL CAUSE PATCHY BLOWING AND 
  DRIFTING SNOW. 

* PLAN ON SLIPPERY ROAD CONDITIONS.

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS
MORNING. 

* EXPECT WIND CHILLS AS COLD AS 25 BELOW ZERO BETWEEN NOW AND 7
  AM THIS MORNING...WITH THE COLDEST WIND CHILLS OCCURRING AROUND
  6 AM THIS MORNING.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING
FROM CAN BE OBTAINED BY CALLING 5 1 1.

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA
CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT
AND GLOVES.

$$

MNZ047-057-067-131700-
/O.NEW.KMPX.WW.Y.0007.160214T0300Z-160214T1800Z/
STEVENS-KANDIYOHI-SIBLEY-
INCLUDING THE CITIES OF...MORRIS...WILLMAR...GAYLORD
252 AM CST SAT FEB 13 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
NOON CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN
EFFECT FROM 9 PM THIS EVENING TO NOON CST SUNDAY.

* EXPECT SNOW TO DEVELOP AROUND 9 PM AND THEN DIMINISH AROUND 
  NOON SUNDAY. 

* THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN MIDNIGHT AND 6 
  AM SUNDAY. 

* TOTAL SNOW ACCUMULATIONS OF 3 TO 4 INCHES ARE EXPECTED. 

* WINDS GUSTING AS HIGH AS 30 MPH WILL CAUSE PATCHY BLOWING AND
  DRIFTING SNOW.

* PLAN ON SLIPPERY ROAD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING
FROM CAN BE OBTAINED BY CALLING 5 1 1.

$$

MNZ077-078-WIZ014>016-023>028-131400-
/O.CON.KMPX.WC.Y.0006.000000T0000Z-160213T1400Z/
RICE-GOODHUE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-
CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...FARIBAULT...RED WING...OSCEOLA...
RICE LAKE...LADYSMITH...HUDSON...PRESCOTT...MENOMONIE...DURAND...
CHIPPEWA FALLS...EAU CLAIRE
252 AM CST SAT FEB 13 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS
MORNING. 

* EXPECT WIND CHILLS AS COLD AS 25 BELOW ZERO BETWEEN NOW AND 7
  AM THIS MORNING...WITH THE COLDEST WIND CHILLS OCCURRING AROUND
  6 AM THIS MORNING.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA
CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT
AND GLOVES.

$$

BORGHOFF/DWE
5 follow-up statements
589 
WWUS43 KMPX 131306
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
706 AM CST SAT FEB 13 2016

...SNOW AND PATCHY BLOWING SNOW TONIGHT AND SUNDAY MORNING...

.A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR MUCH OF WEST
CENTRAL THROUGH SOUTH CENTRAL MINNESOTA FROM 9 PM THIS EVENING TO
NOON SUNDAY. SNOW WILL SPREAD ACROSS THE AREA SATURDAY EVENING AND
PERSIST INTO SUNDAY MORNING. SNOWFALL AMOUNTS OF 3 TO 5 INCHES ARE
EXPECTED. WHILE THIS OCCURS...SOUTHEAST WINDS FROM 15 TO 25 MPH
WILL DEVELOP ALONG WITH GUSTS TO AROUND 30 MPH. THE SNOW AND WIND
MAY LEAD TO AREAS OF BLOWING AND DRIFTING SNOW.

MNZ074>076-082>085-091>093-132200-
/O.CAN.KMPX.WC.Y.0006.000000T0000Z-160213T1400Z/
/O.CON.KMPX.WW.Y.0007.160214T0300Z-160214T1800Z/
BROWN-NICOLLET-LE SUEUR-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-
FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...NEW ULM...ST. PETER...LE SUEUR...
ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...
ALBERT LEA
706 AM CST SAT FEB 13 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO NOON CST SUNDAY...
...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE WIND CHILL ADVISORY. A WINTER WEATHER ADVISORY
REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SUNDAY. 

* EXPECT SNOW TO DEVELOP AROUND 9 PM AND THEN DIMINISH AROUND 
  NOON SUNDAY. 

* THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN MIDNIGHT AND 6 
  AM SUNDAY. 

* TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED.

* LOOK FOR REDUCED VISIBILITIES AT TIMES. 

* PLAN ON SLIPPERY ROAD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN
BE OBTAINED BY CALLING 5 1 1.

$$

MNZ077-078-WIZ014>016-023>028-131415-
/O.CAN.KMPX.WC.Y.0006.000000T0000Z-160213T1400Z/
RICE-GOODHUE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-
CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...FARIBAULT...RED WING...OSCEOLA...
RICE LAKE...LADYSMITH...HUDSON...PRESCOTT...MENOMONIE...DURAND...
CHIPPEWA FALLS...EAU CLAIRE
706 AM CST SAT FEB 13 2016

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE WIND CHILL ADVISORY. 

$$

MNZ047-054>057-064-065-067-073-132200-
/O.CON.KMPX.WW.Y.0007.160214T0300Z-160214T1800Z/
STEVENS-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-YELLOW MEDICINE-
RENVILLE-SIBLEY-REDWOOD-
INCLUDING THE CITIES OF...MORRIS...MADISON...BENSON...
MONTEVIDEO...WILLMAR...GRANITE FALLS...OLIVIA...GAYLORD...
REDWOOD FALLS
706 AM CST SAT FEB 13 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO NOON CST SUNDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO NOON CST SUNDAY. 

* EXPECT SNOW TO DEVELOP AROUND 9 PM AND THEN DIMINISH AROUND 
  NOON SUNDAY. 

* THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN MIDNIGHT AND 6 
  AM SUNDAY. 

* TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED.

* LOOK FOR REDUCED VISIBILITIES AT TIMES. 

* PLAN ON SLIPPERY ROAD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN
BE OBTAINED BY CALLING 5 1 1.

$$

BORGHOFF
089 
WWUS43 KMPX 131945
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
145 PM CST SAT FEB 13 2016

...SNOW AND PATCHY BLOWING SNOW TONIGHT AND SUNDAY MORNING...

.A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR MUCH OF WEST
CENTRAL THROUGH SOUTH CENTRAL MINNESOTA FROM 9 PM THIS EVENING TO
NOON SUNDAY. SNOW WILL SPREAD ACROSS THE AREA THIS EVENING AND
PERSIST INTO SUNDAY MORNING. SNOWFALL AMOUNTS OF 3 TO 5 INCHES ARE
EXPECTED. WHILE THIS OCCURS...SOUTHEAST WINDS FROM 15 TO 25 MPH
WILL DEVELOP ALONG WITH GUSTS TO AROUND 30 MPH. THE SNOW AND WIND
WILL LEAD TO SOME BLOWING AND DRIFTING SNOW.

MNZ047-054>057-064-065-067-073>076-082>085-091>093-140345-
/O.CON.KMPX.WW.Y.0007.160214T0300Z-160214T1800Z/
STEVENS-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-YELLOW MEDICINE-
RENVILLE-SIBLEY-REDWOOD-BROWN-NICOLLET-LE SUEUR-WATONWAN-
BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...MORRIS...MADISON...BENSON...
MONTEVIDEO...WILLMAR...GRANITE FALLS...OLIVIA...GAYLORD...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...ST. JAMES...
MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA
145 PM CST SAT FEB 13 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO NOON CST SUNDAY...

* EXPECT SNOW TO DEVELOP BETWEEN 9 PM AND MIDNIGHT AND THEN
  DIMINISH AROUND NOON ON SUNDAY.

* THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN MIDNIGHT AND 6 
  AM SUNDAY. 

* TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED.

* LOOK FOR REDUCED VISIBILITIES AT TIMES.

* PLAN ON SLIPPERY ROAD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN
BE OBTAINED BY CALLING 5 1 1.

$$
016 
WWUS43 KMPX 140239
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
839 PM CST SAT FEB 13 2016

...SNOW AND PATCHY BLOWING SNOW TONIGHT AND SUNDAY MORNING...

.A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR MUCH OF WEST
CENTRAL THROUGH SOUTH CENTRAL MINNESOTA THROUGH NOON SUNDAY. SNOW
WILL SPREAD ACROSS THE AREA TONIGHT AND PERSIST INTO SUNDAY
MORNING. SNOWFALL AMOUNTS OF 2 TO 5 INCHES ARE EXPECTED. WHILE
THIS OCCURS...SOUTHEAST WINDS FROM 15 TO 25 MPH WILL DEVELOP ALONG
WITH GUSTS TO AROUND 30 MPH. THE SNOW AND WIND WILL LEAD TO SOME
BLOWING AND DRIFTING SNOW.

MNZ047-054>057-064-065-067-073>076-082>085-091>093-141045-
/O.CON.KMPX.WW.Y.0007.160214T0300Z-160214T1800Z/
STEVENS-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-YELLOW MEDICINE-
RENVILLE-SIBLEY-REDWOOD-BROWN-NICOLLET-LE SUEUR-WATONWAN-
BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...MORRIS...MADISON...BENSON...
MONTEVIDEO...WILLMAR...GRANITE FALLS...OLIVIA...GAYLORD...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...ST. JAMES...
MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA
839 PM CST SAT FEB 13 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
SUNDAY...

* EXPECT SNOW TO DEVELOP BEFORE MIDNIGHT AND THEN DIMINISH AROUND
  NOON ON SUNDAY.

* THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN 2 AM AND 8 AM
  SUNDAY.

* TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED.

* LOOK FOR REDUCED VISIBILITIES AT TIMES.

* PLAN ON SLIPPERY ROAD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN
BE OBTAINED BY CALLING 5 1 1.

$$
446 
WWUS43 KMPX 140936
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
336 AM CST SUN FEB 14 2016

...PERIODS OF SNOW THIS MORNING...

.A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR MUCH OF WEST
CENTRAL THROUGH SOUTH CENTRAL MINNESOTA THROUGH NOON TODAY. SNOW
SPREADING ACROSS THE AREA WILL PERSIST THROUGH MIDDAY SNOWFALL
AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED. WHILE THIS OCCURS...SOUTHEAST
WINDS FROM 15 TO 25 MPH WILL DEVELOP WITH GUSTS TO AROUND 30 MPH.
THE SNOW AND WIND WILL LEAD TO SOME BLOWING AND DRIFTING SNOW.

MNZ047-054>057-064-065-067-073>076-082>085-091>093-141745-
/O.CON.KMPX.WW.Y.0007.000000T0000Z-160214T1800Z/
STEVENS-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-YELLOW MEDICINE-
RENVILLE-SIBLEY-REDWOOD-BROWN-NICOLLET-LE SUEUR-WATONWAN-
BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...MORRIS...MADISON...BENSON...
MONTEVIDEO...WILLMAR...GRANITE FALLS...OLIVIA...GAYLORD...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...ST. JAMES...
MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA
336 AM CST SUN FEB 14 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY.

* EXPECT PERIODS OF SNOW TO CONTINUE...DIMINISHING AROUND NOON. 

* ADDITIONAL SNOW ACCUMULATIONS OF 2 OR 3 INCHES ARE EXPECTED.

* LOOK FOR REDUCED VISIBILITIES AT TIMES. 

* PLAN ON SLIPPERY ROAD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN
BE OBTAINED BY CALLING 5 1 1.

$$
160 
WWUS43 KMPX 141459
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
859 AM CST SUN FEB 14 2016

...SNOW DIMINISHING THIS MORNING...

.THE WINTER WEATHER ADVISORY FOR WEST CENTRAL THROUGH SOUTH
CENTRAL MINNESOTA HAS BEEN CANCELLED. SNOW CONTINUES TO DIMINISH
ACROSS THE AREA THIS MORNING AND ONLY LIGHT ACCUMULATIONS ARE
EXPECTED FOR THE REMAINDER OF THE DAY.

MNZ047-054>057-064-065-067-073>076-082>085-091>093-141600-
/O.CAN.KMPX.WW.Y.0007.000000T0000Z-160214T1800Z/
STEVENS-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-YELLOW MEDICINE-
RENVILLE-SIBLEY-REDWOOD-BROWN-NICOLLET-LE SUEUR-WATONWAN-
BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...MORRIS...MADISON...BENSON...
MONTEVIDEO...WILLMAR...GRANITE FALLS...OLIVIA...GAYLORD...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...ST. JAMES...
MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA
859 AM CST SUN FEB 14 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE WINTER WEATHER ADVISORY. 

THE THREAT FOR SIGNIFICANT SNOW ACCUMULATION HAS ENDED WITH ONLY
SOME LIGHT SNOW FOR THE REMAINDER OF THE DAY.

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this winter weather advisory went out at Feb 12, 10:27 PM CST, 4 hours 25 minutes earlier.

Area forecast discussion, Feb 12, 10:27 PM CST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1027 PM CST FRI FEB 12 2016

.UPDATE...FOR 06Z AVIATION DISCUSSION BELOW

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 345 PM CST FRI FEB 12 2016

THE SHORT TERM PERIOD WILL SEE QUIET WEATHER AS A STRONG HIGH
PRESSURE AREA BUILDS IN FROM THE NORTH THROUGH THE NIGHT...SETTING
THE STAGE FOR ONE OF THE COLDER NIGHTS OF THE WINTER ACROSS MUCH OF
THE REGION. THE CORE OF THE ARCTIC AIR MASS IS CURRENTLY OVER
NORTHEASTERN ONTARIO AND WILL SHIFT SOUTHEAST THROUGH THE EASTERN
GREAT LAKES TOWARD THE NORTHEASTERN CONUS.  SO...WE WILL MISS OUT ON
THE CORE OF THE AIR MASS...BUT WILL STILL BE WELL BELOW NORMAL
TONIGHT AND TOMORROW THANKS TO THE HIGH PRESSURE PROVIDING US WITH
MOSTLY CLEAR SKIES AND CALM WINDS TONIGHT. HIGH CLOUDS WILL WORK
INTO WESTERN MN OVERNIGHT...SO TEMPS MAY BOTTOM OUT CLOSER TO 06-09Z
BEFORE LEVELING OFF.

FOR SATURDAY...WINDS WONT TURN SOUTHERLY UNTIL LATER IN THE DAY
ACROSS EASTERN MN AND WESTERN WI ESPECIALLY...AHEAD OF THE INCOMING
SYSTEM WHICH IS DISCUSSED IN DETAIL IN THE LONG TERM PORTION OF
THIS DISCUSSION.  HIGHS TOMORROW WILL BE IN THE SINGLE DIGITS TO
LOWER TEENS...AND MID AND UPPER LEVEL CLOUDS WILL BUILD IN FROM WEST
TO EAST...ESPECIALLY IN THE AFTERNOON.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 345 PM CST FRI FEB 12 2016

SNOW WILL SPREAD INTO WESTERN MN AT THE START OF THE LONG TERM AS
A STRONG SHORT WAVE OVER THE WESTERN HIGH PLAINS AND WAA HEAD OUR
WAY. THE ECMWF AND GFS DETERMINISTIC MODELS HANDLE THIS SYSTEM
WELL WITH REGARDS TO THE ONSET...DURATION AND PRECIPITATION
AMOUNTS. HOWEVER...WE DID NOTICE A WESTWARD ADJUSTMENT TO THE MAX
QPF AXIS TODAY WHICH IS NOW MORE ACROSS THE MN RIVER VALLEY. IN
FACT...TIME LAGGED GFS BUFKIT DATA FOR KMSP SHOWS A DOWNWARD TREND
IN TOTAL SNOWFALL OVER THE PAST SIX RUNS.

THIS WESTWARD ADJUSTMENT WITH THE QPF IS NOT TOTALLY REFLECTED IN
OUR FORECAST TODAY SINCE THIS MAY BE MORE LIKE A PENDULUM OF A
CLOCK AND SWING BACK TO THE EAST OVER THE NEXT 24 HOURS. THERE IS
ALSO CONCERN WITH THE ECMWF SHOWING MORE OF A NEGATIVELY TILTED
TROUGH AT H5 DEVELOPING ACROSS THE FA ON SUNDAY...WHICH MAY SKEW
THINGS A LITTLE TO THE EAST. COMPOUNDING THE PROBLEM IS THE SNOW
RATIOS EXPECTED...WHICH THROUGH DIFFERENT METHODS ARE QUITE
DIFFERENT. HENCE...FORECAST SNOWFALL AMOUNTS ACROSS EASTERN MN
AND WESTERN WI MAY BE AN INCH OR TWO TOO HIGH.

FURTHER WEST AND SOUTH...CONFIDENCE IS INCREASING ON SEVERAL
INCHES OF SNOW SATURDAY EVENING ALONG WITH 20 TO 25 MPH SUSTAINED
WINDS. THE SNOW AND WIND WILL CONTINUE OVERNIGHT AND EARLY SUNDAY
MORNING WITH LOCATIONS ACROSS WEST CENTRAL THROUGH SOUTH CENTRAL
SEEING 4 TO LOCALLY 6 INCHES OF SNOW ALONG WITH CONSIDERABLE
BLOWING AND DRIFTING SNOW. TEMPORARY WHITEOUT CONDITIONS ARE
POSSIBLE IN THESE AREAS SATURDAY NIGHT. WE DEBATED ON ISSUING A
BLIZZARD WATCH...BUT SINCE THIS IS A WAA EVENT...THE MIXING LAYER
IS RATHER SHALLOW (1500 FEET) WITH TOP OF THE CHANNEL WINDS NEAR
30 MPH FOR AN HOUR OR TWO. A BLOWING SNOW MODEL THAT WE USE TO
EVALUATE BLIZZARD POTENTIAL INDICATED LOW PROBABILITIES. IF
SUSTAINED WINDS WERE A LITTLE HIGHER...MORE IN THE 25 TO 30 MPH
RANGE...THEN PROBABILITIES FOR A BLIZZARD START TO CLIMB. IN THE
END...WE ISSUED A WINTER STORM WATCH FOR SATURDAY NIGHT AND EARLY
SUNDAY MORNING FOR THE AFOREMENTIONED AREAS DUE TO THE SNOW AND
BLOWING/DRIFTING SNOW. A CHECK OF THE CIPS ANALOGS SHOWED THAT THE
NUMBER ONE ANALOG (19800205) HAD 4 TO LOCALLY 6 INCHES OF SNOW
FROM EASTERN SOUTH DAKOTA THROUGH SOUTHWEST MINNESOTA TO EASTERN
IOWA.

LOOKING PAST THE WEEKEND...YET ANOTHER STRONG SHORT WAVE IS
HEADED OUR WAY FROM THE NORTHWEST FOR TUESDAY. THE GFS AND ECMWF
HAVE SIMILAR TIMING ON THIS FEATURE BUT ARE AT ODDS ON THE PATH.
THE GFS WOULD INDICATE ACCUMULATING SNOW FROM THE TWIN CITIES ON
NORTH AND EAST WHILE THE ECMWF WOULD HAVE THE SNOW MUCH FATHER
WEST AND SOUTH. AT THIS POINT...SMALL CHANCE POPS COVER THE AREA
BUT THIS COULD CERTAINLY CHANGE IN THE NEXT FEW DAYS.

A WARMING TREND WILL COMMENCE FOR THE LATTER HALF OF THE WORK
WEEK WITH HIGHS RISING INTO THE 30S. WITH THE INFLUX OF WARMER AIR
WILL COME THE CHANCE FOR SOME RAIN AND SNOW. NOTHING TOO
SIGNIFICANT AT THIS TIME WITH MUCH OF THE PRECIPITATION FORECAST
TO THE NORTH OF US.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1028 PM CST FRI FEB 12 2016

MOSTLY CLEAR SKIES OVERNIGHT WITH INCREASING MID/HIGH CLOUDS ON
SATURDAY AS A STORM SYSTEM APPROACHES. VFR CONDITIONS ARE
EXPECTED THROUGH SATURDAY MORNING...AND THEN WESTERN SITES WILL
SEE LOWERING OF THE CLOUD DECK ON SATURDAY AFTERNOON. KAXN/KRWF
WILL HAVE A CHANCE OF SNOW AROUND OR A LITTLE AFTER 00Z SUNDAY.
NORTHWEST WINDS WILL GRADUALLY DECREASE OVERNIGHT...THEN INCREASE
FROM THE SOUTHEAST ON SATURDAY WITH GUSTS TO 25KTS DEVELOPING AT
KAXN/KRWF SATURDAY EVENING.

KMSP...
MOSTLY CLEAR OVERNIGHT WITH MID/HIGH CLOUDS GRADUALLY INCREASING
SATURDAY. NORTHWEST WINDS CONTINUE TO DECREASE WITH
SOUTH/SOUTHEAST WINDS ON SATURDAY.

/OUTLOOK FOR KMSP/
SUN...MVFR/IFR WITH -SN LIKELY. WIND SSE 15 KT.
MON...MVFR/VFR CIGS. WIND W 10 KT.
TUE...MVFR/VFR WITH -SN POSSIBLE.  WIND NW 10 KT.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL ADVISORY UNTIL 8 AM CST SATURDAY FOR WIZ014>016-
     023>028.

MN...WINTER STORM WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING
     FOR MNZ054>056-064-065-073>075-082-083-091-092.

     WIND CHILL ADVISORY UNTIL 8 AM CST SATURDAY FOR MNZ074>078-
     082>085-091>093.

&&

SHORT TERM...SPD
LONG TERM...RAH
AVIATION...LS
Hazardous weather outlook, Feb 12, 1:43 PM CST, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
143 PM CST FRI FEB 12 2016

MNZ041>045-047>070-073-131045-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-
143 PM CST FRI FEB 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST
CENTRAL MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIND CHILLS MAY BRIEFLY FALL TO AROUND 25 BELOW ZERO AT TIMES
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SNOW WILL DEVELOP SATURDAY NIGHT AND PERSIST INTO SUNDAY. TOTAL
SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

MNZ074>078-082>085-091>093-WIZ014>016-023>028-131045-
BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-
STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-ST. CROIX-
PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
143 PM CST FRI FEB 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MINNESOTA...SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST
CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIND CHILL ADVISORY IS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM
SATURDAY. WIND CHILLS WILL DROP TO 25 TO 30 BELOW ZERO TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SNOW WILL DEVELOP SATURDAY NIGHT AND PERSIST INTO SUNDAY. TOTAL
SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Winter Weather Advisories in Minnesota, 2016Every winter weather advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.